Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 25, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Jun 9, 2019, 6:27 PM CDT for Burnet County, Travis County, Williamson County, Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2019, 6:27 PM CDT (23:27 UTC)
- Expired
- Jun 9, 2019, 7:03 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Burnet County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 63 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:34 PM CDT | TORNADO | 7 Wsw Liberty Hill, TX | BASED ON EYEWITNESS REPORTS AND TREE DAMAGE PICTURES SENT INTO THE OFFICE. |
| Jun 9, 6:48 PM CDT | TSTM WND DMG | Spicewood, TX | MULTIPLE LARGE LIMBS BLOWN OFF TREES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 464 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
836
WFUS54 KEWX 092327
TOREWX
TXC053-453-491-100015-
/O.NEW.KEWX.TO.W.0025.190609T2327Z-190610T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Austin/San Antonio TX
627 PM CDT Sun Jun 9 2019
The National Weather Service in Austin San Antonio has issued a
* Tornado Warning for...
Southwestern Williamson County in south central Texas...
Northwestern Travis County in south central Texas...
Southeastern Burnet County in south central Texas...
* Until 715 PM CDT.
* At 624 PM CDT, a funnel cloud was located near Liberty Hill, or
near Bertram, moving south at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Austin, Cedar Park, Burnet, Bertram, Anderson Mill, Leander, Lago
Vista, Hudson Bend, Liberty Hill, Spicewood, Oatmeal, Smithwick,
Andice, Jonestown, Briarcliff, Volente and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado may already be on ground. TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or
in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3038 9781 3044 9820 3046 9824 3077 9818
3080 9801 3080 9785
TIME...MOT...LOC 2326Z 018DEG 24KT 3067 9800
TORNADO...OBSERVED
HAIL...<.75IN
$$
MO3 follow-up statements
113
WWUS54 KEWX 092338 RRA
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
638 PM CDT Sun Jun 9 2019
TXC053-453-491-100015-
/O.CON.KEWX.TO.W.0025.000000T0000Z-190610T0015Z/
Williamson TX-Travis TX-Burnet TX-
638 PM CDT Sun Jun 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
SOUTHWESTERN WILLIAMSON...NORTHWESTERN TRAVIS AND SOUTH CENTRAL
BURNET COUNTIES...
At 636 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 7 miles
east of Smithwick, or 10 miles south of Bertram, moving south at 30
mph. Straight line wind damage and additional tornadoes may extend
as far west as 5 miles west of Spicewood through 715 pm CDT.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Austin, Cedar Park, Bertram, Anderson Mill, Leander, Lago Vista,
Hudson Bend, Liberty Hill, Spicewood, Oatmeal, Smithwick, Jonestown,
Briarcliff, Volente and Seward Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3038 9781 3044 9820 3046 9824 3071 9819
3075 9785
TIME...MOT...LOC 2336Z 020DEG 25KT 3060 9803
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MO240
WWUS54 KEWX 092354
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
654 PM CDT Sun Jun 9 2019
TXC491-100002-
/O.CAN.KEWX.TO.W.0025.000000T0000Z-190610T0015Z/
Williamson TX-
654 PM CDT Sun Jun 9 2019
...THE TORNADO WARNING FOR SOUTHWESTERN WILLIAMSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the tornado warning has been
cancelled. Meanwhile, a severe thunderstorm warning remains in
effect for southern Williamson County through 715 pm CDT.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 3040 9794 3044 9820 3046 9824 3051 9821
3051 9791
TIME...MOT...LOC 2352Z 006DEG 41KT 3043 9806
$$
TXC053-453-100015-
/O.CON.KEWX.TO.W.0025.000000T0000Z-190610T0015Z/
Travis TX-Burnet TX-
654 PM CDT Sun Jun 9 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
NORTHWESTERN TRAVIS AND SOUTH CENTRAL BURNET COUNTIES...
At 652 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Lago Vista, or 14 miles southwest of Cedar Park, moving south at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lago Vista, Hudson Bend, Spicewood, Jonestown and Briarcliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3040 9794 3044 9820 3046 9824 3051 9821
3051 9791
TIME...MOT...LOC 2352Z 006DEG 41KT 3043 9806
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MO974
WWUS54 KEWX 100003
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
703 PM CDT Sun Jun 9 2019
TXC053-453-100012-
/O.CAN.KEWX.TO.W.0025.000000T0000Z-190610T0015Z/
Travis TX-Burnet TX-
703 PM CDT Sun Jun 9 2019
...THE TORNADO WARNING FOR NORTHWESTERN TRAVIS AND SOUTH CENTRAL
BURNET COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However heavy rains and
strong winds to 55 mph are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 3040 9794 3044 9820 3046 9824 3051 9821
3051 9791
TIME...MOT...LOC 0001Z 018DEG 24KT 3036 9808
$$
MOWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Jun 9, 6:23 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 9, 6:23 PM CDT, 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 623 PM CDT Sun Jun 9 2019 .AVIATION.../00Z TAFS/ Main concern this forecast period will be the convection during the first 6 hours. Cluster of strong to severe storms will likely impact the KAUS terminal right near the start of the forecast period. Additional strong to severe storms will likely develop during the next few hours then move across the area through 05Z-06Z. Hail greater than one inch and winds greater than 50 knots will be possible with the strongest storms. This convection is developing ahead of a cold front that will usher in northerly winds and the potential for convection through Monday. Expecting MVFR cigs to develop once convection begins and will prevail until late Monday afternoon. Northerly winds will be near 10 knots with gust to around 20 knots overnight. After 15Z-16Z Monday expecting northerly winds 10 to 20 knots with occasional gusts to 25 knots. && .PREV DISCUSSION... /ISSUED 505 PM CDT Sun Jun 9 2019/ UPDATE... All grids, text, and graphics are being updated for Severe Thunderstorm Watch #350, which expands the risk area to the entire coastal plains. While Convection Allowing Models (CAMs) are still problematic with specifics for the incoming convection, we now have growing confidence in a wind/hail event for much of the I-35 corridor including metro Austin and San Antonio. Now is the time to bring pets indoors and move vehicles, yard furniture, etc., in garages or to the safest possible area outside from wind/hail. Storms will move through the Austin metro area between 6 and 730 pm, and metro San Antonio between 8 and 10 pm. PREV DISCUSSION... /ISSUED 332 PM CDT Sun Jun 9 2019/ SHORT TERM (Tonight through Monday Night)... As a strong cold front approaches, a strong onshore surge of moisture is combining with increasing mid level moisture from a Pacific tropical plume spilling over the Mexican Plateau to minimize the daytime mixing trends with respect to surface dewpoints. Dewpoints continued to rise at KDRT and KGYB leading to the need to expand the Heat Advisory for a few more counties. A few locations may hover near the advisory criteria past 01Z, but rather than complicate the afternoon forecast package further, we need to focus our attention on the very strong cold front that is already generating severe weather over North Central TX. Peak CAPE values in the near storm environment appear to be in the 4500-5000 J/kg range with some locally higher values possible just beyond the near storm environment. This will thus be the driving force of the storm activity, and the high temps reaching around 100 to 102 over the Hill Country should provide plenty of downdraft potential to result in severe storms with damaging wind potential foremost, and with also a potential for some isolated severe hail intense downpours capable of localized flooding. The assumption is that the initial outflows will prevent a slow moving mesoscale complex from dumping the type of rainfall noted by some of the higher deterministic outputs (locally 5 inches). Most of the CAMs models depict some isolated 3 inch pockets most likely to come in multiple rounds. Thus it was decided not to play up the flash flood potential for now. We may need to make a quick evening adjustment should the outflows cease and the leading edge move slow and methodically along the front and mid-level support. Once we are past midnight, the severe potential should diminish to a more isolated and brief threat while the locally heavy rain potential to near 3 inches should become the dominant threat. By around 6 am, most of the CAMs solutions shift the focus beyond our CWA borders with some scattered garden variety activity to continue into daytime Monday. Much cooler air will be a welcome break from todays excessive heat. An additional cooling effect should come from a weak shortwave in NW flow aloft that should keep PoPs at or above 30 percent for all areas. Scattered PoPs should continue into Monday night with a weak shortwave noted to be passing gradually through the area from 00Z to 12Z Tuesday. LONG TERM (Tuesday through Sunday)... Convection may remain scattered at the beginning of daytime Tuesday but could decrease later in the day. Models show a gradually decreasing chance through Wednesday, but NW flow patterns tend to produce poor results in model performance, especially when trying to pinpoint when chances are better in daytime or nighttime. By Thursday, the Midwest troughing pattern aloft weakens and decreases the NW flow pattern aloft over TX, thus lowering rain chances to below 10 percent. A low amplitude ridging pattern aloft over TX develops for the remainder of the 7-day forecast, but the pattern looks weakly stable, and capable of being compromised by mesoscale patterns. Will keep dry for now. The 2 days of welcome cooler weather begin to return to near normals by Wednesday with above normal temps expected to begin by Friday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 83 68 82 66 / 70 30 20 20 10 Austin Bergstrom Intl Airport 72 83 68 82 66 / 70 30 20 30 10 New Braunfels Muni Airport 72 83 67 82 66 / 70 30 20 30 20 Burnet Muni Airport 66 79 64 79 63 / 80 30 20 20 10 Del Rio Intl Airport 70 79 66 84 68 / 60 60 30 30 10 Georgetown Muni Airport 69 82 66 81 64 / 70 30 20 20 10 Hondo Muni Airport 73 85 68 84 68 / 70 40 30 30 10 San Marcos Muni Airport 71 84 67 82 66 / 60 30 20 30 20 La Grange - Fayette Regional 75 88 70 85 67 / 40 30 20 30 20 San Antonio Intl Airport 72 84 69 82 68 / 70 40 20 30 20 Stinson Muni Airport 74 84 69 83 68 / 70 40 20 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Atascosa-Bastrop- Bexar-Caldwell-Comal-De Witt-Dimmit-Fayette-Frio-Gonzales-Guadalupe- Hays-Karnes-Kinney-Lavaca-Lee-Maverick-Medina-Travis-Uvalde-Val Verde-Wilson-Zavala. && Aviation...10 Short-Term/Long-Term...Zeitler Public Service/Data Collection...EWilliams
Hazardous weather outlook, Jun 9, 9:27 AM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 927 AM CDT Sun Jun 9 2019 TXZ171>173-183>194-202>209-217>225-228-101430- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 927 AM CDT Sun Jun 9 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. A Heat Advisory is in effect from Noon to 8 PM today for areas generally along and south of an Austin to San Antonio to Uvalde line. Hot and humid weather will lead to afternoon heat indices will peak in the 108 to 114 degree range. Hot and humid conditions are also in store for the remainder of south central Texas this afternoon. A strong cold front moves into the area late this afternoon and evening bringing scattered thunderstorms to the region. Some of these thunderstorms could be severe for areas along and north of a Carrizo Springs to La Grange line. Thunderstorm activity is expected to continue into early Monday morning. Damaging winds, large hail and locally heavy rainfall are possible, especially over the Hill Country. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 9, 6:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
605 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST 3 NNE LLANO 30.78N 98.66W
06/09/2019 M58 MPH LLANO TX ASOS
&&
EWLocal storm report, Jun 9, 6:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 PM CDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST 6 WNW BUCHANAN DAM 30.79N 98.50W
06/09/2019 M78 MPH LLANO TX TRAINED SPOTTER
SPOTTER MEASURED PEAK GUST OF 78 MPH WITH
NUMEROUS TREES KNOCKED DOWN.
&&
EWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:01 AM CDT | Heat Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 17 more | 16 hr |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 65 min |
| Jun 9, 5:30 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 45 min |
| Jun 9, 5:38 PM CDT | Tornado Warning | EWX | Burnet, Williamson | 52 min |
| Jun 9, 6:07 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 53 min |
| Jun 9, 6:11 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 64 min |
| Jun 9, 6:25 PM CDT | Tornado Warning | EWX | Williamson | 35 min |
| Jun 9, 6:33 PM CDT | Tornado Warning | EWX | Blanco, Gillespie, Llano | 42 min |
| Jun 9, 6:44 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 61 min |
| Jun 9, 6:45 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Hays, Travis | 45 min |
| Jun 9, 6:57 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.